A note on adaptation in garch models
Gloria Gonzalez-Rivera
Econometric Reviews, 1997, vol. 16, issue 1, 55-68
Abstract:
In the framework of the Engle-type (G)ARCH models, I demonstrate that there is a family of symmetric and asymmetric density functions for which the asymptotic efficiency of the semiparametric estimator is equal to the asymptotic efficiency of the maximum likelihood estimator. This family of densities is bimodal (except for the normal). I also chracterize the solution to the problem of minimizing the mean squared distance between the parametric score and the semiparametric score in order to search for unimodal densities for which the semiparametric estimator is likely to perform well. The LaPlace density function emerges as one of these cases.
Keywords: Adaptation; Generalized Autoregressive Conditional Heteroscedasticity (GARCH); maximum likelihood; semiparametric estimator (search for similar items in EconPapers)
Date: 1997
References: Add references at CitEc
Citations: View citations in EconPapers (5)
Downloads: (external link)
http://www.tandfonline.com/doi/abs/10.1080/07474939708800372 (text/html)
Access to full text is restricted to subscribers.
Related works:
Working Paper: A Note on Adaptation in Garch Models (1995)
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:taf:emetrv:v:16:y:1997:i:1:p:55-68
Ordering information: This journal article can be ordered from
http://www.tandfonline.com/pricing/journal/LECR20
DOI: 10.1080/07474939708800372
Access Statistics for this article
Econometric Reviews is currently edited by Dr. Essie Maasoumi
More articles in Econometric Reviews from Taylor & Francis Journals
Bibliographic data for series maintained by ().